MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HICKMAN CV CATHETER, TRIPLE-LUMEN, 10F; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 HICKMAN CV CATHETER, TRIPLE-LUMEN, 10F; CHRONIC CATHETERS
Catalog Number 0606560
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Codes Bacterial Infection (1735); High Pulmonary Arterial Wedge Pressure (2480); No Clinical Signs, Symptoms or Conditions (4582); Bacteremia (4846)
Date of Event 10/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, a patient underwent a chronic catheter placement procedure using the hickman cv catheter.One years 9 months and 5 days post procedure, the line allegedly had a leak.Line was removed and replaced.The current status of the patient was unknown.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2024, a patient underwent a chronic catheter placement procedure using the hickman/leonard/broviac central venous catheter.On (b)(6) 2025, post the procedure the patient allegedly reported pulmonary hypertension cns and also treated for a staph aureus bacteremia and remains an inpatient.Iv flucloxacillin and iv gentamicin given for the infection.Additionally, patient noticed the leak during her administration of iv treprostinil via a pump on (b)(6), 2026, and overed the hole with a waterproof dressing to prevent further leaking.Line was removed and replaced.However, the current status of the patient was unknown.
 
Event or Problem Description
On (b)(6), 2024, a patient underwent a chronic catheter placement procedure using the hickman/leonard/broviac central venous catheter.On (b)(6) 2025, post the procedure the patient allegedly reported pulmonary hypertension cns and also treated for a staph aureus bacteremia and remains an inpatient.Iv flucloxacillin and iv gentamicin given for the infection.Additionally, patient noticed the leak during her administration of iv treprostinil via a pump on (b)(6), 2026, and overed the hole with a waterproof dressing to prevent further leaking.Line was removed and replaced.However, the current status of the patient was unknown.
 
Additional Manufacturer Narrative
H11: additional information was received indicating that pulmonary hypotension and bacteremia occurred as part of a cascading sequence of events associated with the reported leakage and presence of a hole.Based on this information, the case was reassessed for reportability.As these events are considered part of a cascading sequence, the record is determined to be reportable as serious injury.Manufacturing review: the lot history review was not performed as the lot number is unknown.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.The investigation is inconclusive for the reported fluid leak and material puncture/ hole issues as no objective evidence was provided for review.A definitive root cause could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B1, b2, b5, g1, g3, h1, h6 (patient, device, method) section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: additional information was received indicating that pulmonary hypertension and bacteremia occurred as part of a cascading sequence of events associated with the reported leakage and presence of a hole.Based on this information, the case was reassessed for reportability.As these events are considered part of a cascading sequence, the record is determined to be reportable as serious injury.Manufacturing review: the lot history review was not performed as the lot number is unknown.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.The investigation is inconclusive for the reported fluid leak and material puncture/ hole issues as no objective evidence was provided for review.A definitive root cause could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.G3, h6 (patient) section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
HICKMAN CV CATHETER, TRIPLE-LUMEN, 10F
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas PR 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key23590802
Report Number3006260740-2025-08794
Device Sequence Number9868870
Product Code LJS
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0606560
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2025
Supplement Date Received by Manufacturer06/05/2026
06/05/2026
Initial Report FDA Received Date11/19/2025
Supplement Report FDA Received Date06/18/2026
06/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown